Alert archive / Texas / Freeze Warnings in 2015

Freeze Warning 2, NWS Austin/San Antonio, TX

November 21, 201513 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 21, 2015, 2:35 PM CST for 13 counties in Texas. It took effect at Nov 22, 2015, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2015, 2:35 PM CST (20:35 UTC)
In effect from
Nov 22, 2015, 12:00 AM CST
Expired
Nov 22, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS74 KEWX 212035
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CST SAT NOV 21 2015

...GUSTY NORTH WINDS ACROSS SOUTH CENTRAL TEXAS TODAY AND FREEZING
TEMPERATURES EXPECTED ON THE PLATEAU OVERNIGHT...

.A STRONG COLD FRONT HAS PASSED THROUGH SOUTH CENTRAL TEXAS
TODAY...BRINGING GUSTY NORTH WINDS THROUGHOUT THE AFTERNOON AND
SHOULD PERSIST INTO THE EARLY EVENING. NORTHERLY WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE UNTIL AROUND
SUNSET.

ADDITIONALLY...MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT
TONIGHT WHICH WILL RESULT IN THE FIRST FREEZE OF THE SEASON ACROSS
THE EDWARDS PLATEAU AND HILL COUNTRY. TEMPERATURES WILL APPROACH
FREEZING AFTER MIDNIGHT AND SOME AREAS MAY EVEN FALL INTO THE
UPPER 20S.

TXZ171-172-183>190-220600-
/O.NEW.KEWX.FZ.W.0002.151122T0600Z-151122T1500Z/
/O.CON.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
235 PM CST SAT NOV 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY. 

* WINDS...25 TO 35 MPH GUSTING UP TO 45 MPH.

* TEMPERATURE...UPPER 20S TO LOW 30S.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
  DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION THAT
  IS VULNERABLE TO FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ173-191>194-202>209-217>225-228-212300-
/O.CON.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
235 PM CST SAT NOV 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN 
  THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH 
  MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION 
  SHOULD BE GIVEN TO CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TB3
3 follow-up statements
809 
WWUS74 KEWX 212308
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 PM CST SAT NOV 21 2015

...FREEZING TEMPERATURES EXPECTED ON THE PLATEAU AND FOR PORTIONS
OF THE HILL COUNTRY OVERNIGHT...

MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT INTO EARLY SUNDAY
MORNING WHICH WILL RESULT IN THE FIRST FREEZE OF THE SEASON ACROSS
THE EDWARDS PLATEAU AND HILL COUNTRY. TEMPERATURES WILL APPROACH
FREEZING AFTER MIDNIGHT AND SOME AREAS MAY EVEN FALL INTO THE
UPPER 20S. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 9AM TO
10AM SUNDAY MORNING. 

TXZ171-172-183>190-221100-
/O.EXP.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/
/O.CON.KEWX.FZ.W.0002.151122T0600Z-151122T1500Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
508 PM CST SAT NOV 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...

* TEMPERATURE...UPPER 20S TO LOW 30S.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED 
  TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION 
  THAT IS VULNERABLE TO FREEZING TEMPERATURES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ173-191>194-202>209-217>225-228-220015-
/O.EXP.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
508 PM CST SAT NOV 21 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

ISOLATED AREAS ALONG THE I-35 CORRIDOR WILL CONTINUE TO GUST TO 30
TO 35 MPH THROUGH 7PM TO 8PM AS SUSTAINED WIND SPEEDS SLOWLY
REDUCE TO 15-20 MPH. WINDS WILL CONTINUE TO LOWER AFTER 9PM WITH
VALUES IN THE 10-15 MPH RANGE. EVEN LOWER WIND SPEEDS ARE
EXPECTED FOR THE HILL COUNTRY AND RIO GRANDE PLAINS OVERNIGHT
WHERE THE COLDEST TEMPERATURES ARE EXPECTED.

$$

ALLEN
969 
WWUS74 KEWX 220425
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CST SAT NOV 21 2015

...FREEZING TEMPERATURES EXPECTED ON THE PLATEAU AND FOR PORTIONS
OF THE HILL COUNTRY OVERNIGHT...

MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT INTO EARLY SUNDAY
MORNING WHICH WILL RESULT IN THE FIRST FREEZE OF THE SEASON
ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY. WIND CHILL VALUES
WILL ALSO COULD DROP AS LOW AS THE MID 20S IN A FEW LOCATIONS
DURING THE LATE EVENING. TEMPERATURES WILL APPROACH FREEZING AFTER
MIDNIGHT AND SOME AREAS WILL LIKELY FALL INTO THE UPPER 20S.
TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 9AM TO 10AM SUNDAY
MORNING.

TXZ171-172-183>190-221230-
/O.CON.KEWX.FZ.W.0002.151122T0600Z-151122T1500Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
1025 PM CST SAT NOV 21 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* TEMPERATURE...UPPER 20S TO LOW 30S.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED 
  TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION 
  THAT IS VULNERABLE TO FREEZING TEMPERATURES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALLEN
942 
WWUS74 KEWX 220903
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CST SUN NOV 22 2015

...FREEZING TEMPERATURES EXPECTED IN MUCH OF THE EDWWARDS
PLATEAU...HILL COUNTRY TO ALONG HIGHWAY 90 EARLY THIS MORNING...

TEMPERATURES ARE MUCH COLDER EARLY THIS MORNING. THIS HAS RESULTED
IN THE FIRST FREEZE TEMPERATURES ACROSS MUCH OF THE HILL COUNTRY
AND EDWARDS PLATEAU. TEMPERATURES WILL ALSO FALL TO FREEZING OR
JUST BELOW ALONG HIGHWAY 90 PORTIONS OF THE ESCARPMENT BY SUNRISE.
TEMPERATURES IN THE MID 20S TO NEAR FREEZING CAN BE EXPECTED IN
THE WARNING AREA. THE COLDEST READINGS WILL GENERALLY BE IN LOW
LYING AREAS AND RIVER VALLEYS. TEMPERATURES WILL CLIMB BACK ABOVE
FREEZING BY 10 AM CST THIS MORNING.

TXZ202>204-221500-
/O.EXA.KEWX.FZ.W.0002.000000T0000Z-151122T1500Z/
KINNEY-UVALDE-MEDINA-
INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE...HONDO
303 AM CST SUN NOV 22 2015

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* TEMPERATURE...30 TO 32.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED 
  TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION 
  THAT IS VULNERABLE TO FREEZING TEMPERATURES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ171-172-183>190-221500-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-151122T1500Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
303 AM CST SUN NOV 22 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...MID 20S TO 32.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED 
  TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION 
  THAT IS VULNERABLE TO FREEZING TEMPERATURES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 21, 12:10 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 21, 12:10 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 PM CST SAT NOV 21 2015

.UPDATE...
PLEASE SEE THE 18Z AVIATION FORECAST DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE CURRENT
FORECAST PERIOD. THE MAIN CONCERN THROUGH EARLY THIS EVENING WILL
BE GUSTY NORTH WINDS AT ALL TERMINALS. WE/LL CONTINUE NORTHERLY
WINDS SUSTAINED 20-25KT WITH GUSTS 30-35KT ALONG I-35...WITH
SLIGHTLY LOWER WIND SPEEDS AT KDRT. WIND SPEEDS SHOULD MANAGE TO
DECREASE BY ABOUT 10KT AROUND 02Z...THEN AGAIN BETWEEN 06Z-08Z.
VFR CLOUDS WITH BASES AROUND 4-5K AGL WILL CONTINUE TO SLOWLY THIN
AT KDRT...WHILE CLEAR SKIES PERSIST ALONG THE I-35 CORRIDOR.

&&

.PREV DISCUSSION... /ISSUED 1047 AM CST SAT NOV 21 2015/

UPDATE...
COLD FRONT HAS NOW CLEARED THE MAJORITY OF THE CWA THIS MORNING AS
IT QUICKLY PUSHED THROUGH THE AREA. THE FRONT ENTERED THE NORTHERN
ZONES AROUND 12Z AND WILL BE EXITING BY 17Z SHOWING THE QUICK
NORTH TO SOUTH TRANSLATION. BEEN MAKING HOURLY UPDATES TO THE TEMP
GRIDS TO ACCOMMODATE THE COMPETING FRONTAL COOLING WITH THE
DIURNAL WARMING. OBSERVED WINDS HAVE BEEN UP TO 40 MPH CONFINED
MOSTLY TO THE FRONT PERIPHERY BUT STILL 20-30 KTS SUSTAINED HAS
BEEN OBSERVED WELL BEHIND THE FRONT...EVEN IN SJT CWA.

REMOVED THE REMAINING COUPLE HOURS OF CHC OR BETTER POPS IN THE
SOUTHERN ZONES AND COASTAL PLAINS. OTHERWISE WILL CONTINUE TO
MONITOR HOURLY T/TD/WIND GRIDS AS TO NOT STRAY FAR FROM REALITY.

PREV DISCUSSION... /ISSUED 357 AM CST SAT NOV 21 2015/

STRONG WINDS AND THE COLDEST TEMPERATURES OF THE FALL SEASON
EXPECTED BEHIND A COLD FRONT...

SHORT TERM (TODAY THROUGH SUNDAY)...
AN UPPER LEVEL TROUGH AND DENSE COLD AIR IS CAUSING A COLD FRONT
TO SWEEP SOUTH ACROSS NORTHWESTERN TEXAS. AT 3 AM CST...THE FRONT
EXTENDS ALONG A PECOS TO MINERAL WELLS LINE. IT WILL ENTER THE
NORTHERN EDGES OF THE HILL COUNTRY BY 5 AM...SURGE ACROSS THE
AUSTIN/SAN ANTONIO METRO AREAS BETWEEN 7 AND 8 AM...THEN EXIT
SOUTH CENTRAL TEXAS BY 10 AM. A THIN LINE OF SHOWERS ACCOMPANIES
THE FRONT WITH SCATTERED SHOWERS AHEAD OF IT. DEEPER MOISTURE NEAR
THE COASTAL PLAINS MAY ALLOW FOR ISOLATED THUNDERSTORMS THERE.
BEHIND THE FRONT...A TIGHT PRESSURE GRADIENT WILL BE ENHANCED BY
MIXING OF 925-850 MB WINDS NEAR 50 KTS AS SKIES CLEAR MIDDAY INTO
EARLY AFTERNOON. NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO
45 MPH ARE EXPECTED AND HAVE MAINTAINED A WIND ADVISORY FOR ALL
OF SOUTH CENTRAL TEXAS FROM 6 AM UNTIL 5 PM TODAY. A RAPID DROP IN
TEMPERATURES IS EXPECTED BEHIND THE FRONT...THEN A SLIGHT RECOVERY
IS POSSIBLE THIS AFTERNOON UNDER SUNNY SKIES. WINDS DECOUPLE AFTER
SUNSET. HOWEVER...A FAIRLY TIGHT PRESSURE GRADIENT CAUSES ONLY A
SLOW DECREASE IN WINDS AS SURFACE HIGH PRESSURE BUILDS INTO
CENTRAL TEXAS. REGARDLESS...CLEAR SKIES AND LOW DEWPOINTS ALLOW
FOR TEMPERATURES TO DROP STEADILY AFTER SUNSET. LOW TEMPERATURES
BELOW FREEZING CAN BE EXPECTED ALONG AND NORTH OF A PANDALE TO
ROCKSPRINGS TO MEDINA TO BOERNE TO BURNET LINE. A FREEZE WARNING
WILL LIKELY BE ISSUED IN LATER FORECASTS FOR TONIGHT INTO SUNDAY
MORNING FOR THIS AREA. WEAKENING COLD ADVECTION ALLOWS FOR ONLY A
SLOW WARMUP ON SUNDAY IN SPITE OF SUNNY SKIES.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
ANOTHER COLD NIGHT IS EXPECTED SUNDAY NIGHT AS THE SURFACE HIGH
SETTLES OVER SOUTH CENTRAL TEXAS. LIGHT WINDS...LOW DEWPOINTS AND
CLEAR SKIES WILL ENABLE TEMPERATURES TO PLUMMET WITH SUNSET. LOW
TEMPERATURES BELOW FREEZING WILL SHIFT TO ALONG AND NORTHEAST OF A
ROCKSPRINGS TO BANDERA TO NEW BRAUNFELS TO GIDDINGS LINE. A FREEZE
WARNING WILL LIKELY BE ISSUED IN LATER FORECASTS FOR THIS AREA FOR
SUNDAY NIGHT INTO MONDAY MORNING. A PATTERN CHANGE DEVELOPS LATER
ON MONDAY INTO TUESDAY. AN UPPER LEVEL TROUGH MOVING ACROSS THE
PACIFIC NORTHWEST DEVELOPS INTO A CLOSED LOW OVER THE GREAT BASIN.
THE SURFACE HIGH MOVES OFF TO THE EAST AS SURFACE PRESSURES FALL
IN THE PLAINS. SOUTHERLY LOWER LEVEL FLOW RETURNS WITH INCREASING
MOISTURE. A SERIES OF WEAK UPPER LEVEL IMPULSES MOVING THROUGH THE
WEST-SOUTHWEST FLOW ALOFT OVER TEXAS GENERATE ISOLATED LIGHT RAIN
SHOWERS TUESDAY THROUGH WEDNESDAY NIGHT. ON THANKSGIVING DAY...
DEEPER MOISTURE ALLOWS FOR SCATTERED SHOWERS AND POSSIBLY ISOLATED
THUNDERSTORMS. A WARMING TREND BEGINS MONDAY NIGHT AND CONTINUES
THROUGH THANKSGIVING DAY. MODELS DIVERGE ON FRIDAY. GFS LIFTS PART
OF THE GREAT BASIN LOW EAST PHASING IT WITH AN UPPER LEVEL TROUGH
MOVING EAST ALONG THE CANADIAN BORDER CAUSING A COLD FRONT TO MOVE
ACROSS ALL OF SOUTH CENTRAL TEXAS. ECMWF KEEPS THE LOW OVER THE
GREAT BASIN WITH NO PHASING WITH THE CANADIAN TROUGH AND HANGS UP
THE FRONT OVER THE NORTHERN HILL COUNTRY. HAVE FAVORED THE GFS
WITH THE FRONT DUE TO THE COLD DENSE AIRMASS BEHIND THE FRONT.
BOTH MODELS HANG UP A 925 TO 850 MB BOUNDARY OVER CENTRAL TEXAS
CREATING ANOTHER SOURCE OF LIFT FOR SHOWERS AND THUNDERSTORMS
POSSIBLY GENERATING SOME HEAVIER RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  36  55  35  60 /  30   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  64  35  55  29  59 /  30   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     67  35  57  32  61 /  30   0   0   0   0
BURNET MUNI AIRPORT            57  32  54  32  58 /  20   0   0   0   0
DEL RIO INTL AIRPORT           63  36  58  37  61 /  20   0   0   0   0
GEORGETOWN MUNI AIRPORT        63  32  54  30  59 /  20   0   0   0   0
HONDO MUNI AIRPORT             66  34  58  32  61 /  30   0   0   0   0
SAN MARCOS MUNI AIRPORT        65  36  55  32  59 /  30   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   66  36  56  33  60 /  40   0   0   0   0
SAN ANTONIO INTL AIRPORT       68  37  57  34  61 /  30   0   0   0   0
STINSON MUNI AIRPORT           69  38  58  34  61 /  30   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...TB3
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Nov 21, 5:01 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST SAT NOV 21 2015

TXZ171>173-183>194-202>209-217>225-228-221115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED BEHIND A COLD FRONT TODAY. A WIND ADVISORY HAS BEEN
ISSUED FOR ALL OF SOUTH CENTRAL TEXAS FOR THE PERIOD 6 AM TO 5 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FIRST FREEZES OF THE SEASON ARE EXPECTED OVER NORTHERN PARTS
OF SOUTH CENTRAL TEXAS SUNDAY AND MONDAY DURING THE EARLY MORNING
HOURS. ON SUNDAY...THE MOST LIKELY AREAS TO SEE A FREEZE WILL BE
NORTH OF A LINE FROM PANDALE TO BOERNE TO BURNET. ON MONDAY...
THE MOST LIKELY AREAS TO SEE A FREEZE WILL BE NORTH OF A LINE FROM
WESTERN KERR COUNTY TO BANDERA TO NEW BRAUNFELS TO GIDDINGS. THIS
DOES NOT INCLUDE SAN ANTONIO...BUT DOES INCLUDE MOST OF THE AUSTIN
AREA. TAKE PRECAUTIONS TO PROTECT VULNERABLE VEGETATION AND
OUTDOOR ANIMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Texas, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.